Alert archive / New Mexico / Wind Advisories in 2006

Wind Advisory 8, NWS El Paso, TX

March 18, 2006

NWS El Paso, TX issued this wind advisory at Mar 18, 2006, 2:15 PM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2006, 2:15 PM MST (21:15 UTC)
Expired
Mar 18, 2006, 10:00 PM MST
In force
8 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 182115
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
215 PM MST SAT MAR 18 2006

...BLOWING DUST ADVISORY OVER THE LOWLANDS OF SOUTHWESTERN NEW
MEXICO CONTINUES THIS AFTERNOON...

.AN STRONG UPPER LOW OVER SOUTHERN CALIFORNIA WILL SPREAD
INCREASING SOUTHWEST WINDS ALOFT OVER SOUTHWESTERN NEW MEXICO THIS
AFTERNOON. AS A RESULT...WINDS TO 25 TO 35 MPH ARE EXPECTED TO
DEVELOP...WITH GUSTS AS HIGH AS 45 MPH. WINDS THIS STRONG WILL
PRODUCE AREAS OF BLOWING DUST...ESPECIALLY ACROSS THE LOWLANDS.
THE GUSTY WINDS AND BLOWING DUST WILL CREATE HAZARDOUS DRIVING
CONDITIONS. THE WINDS AND DUST ARE EXPECTED TO DIMINISH BY EARLY
THIS EVENING.


NMZ024-032-TXZ055-056-190500-
/O.CAN.KEPZ.DU.Y.0001.000000T0000Z-060319T0000Z/
/O.NEW.KEPZ.WI.Y.0008.060318T2115Z-060319T0500Z/
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...ALAMOGORDO...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
215 PM MST SAT MAR 18 2006

...BLOWING DUST ADVISORY IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 10 PM MST THIS EVENING...



THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MST THIS
EVENING. THE BLOWING DUST ADVISORY HAS BEEN CANCELED. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON WITH
SOME GUSTS TO 45 MPH. MOTORISTS ARE URGED TO USE CAUTION...ESPECIALLY
IF YOU HAVE A HIGH PROFILE VEHICLE. THE WINDS ARE FORECAST TO
DIMINISH LATER THIS EVENING. 0CCASIONAL BLOWING DUST IS STILL
POSSIBLE FOR COUNTIES IN SOUTH-CENTRAL NEW MEXICO AND WEST
TEXAS...HOWEVER IT IS EXPECTED TO REMAIN ISOLATED IN COVERAGE

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NMZ030-031-190200-
/O.NEW.KEPZ.WI.Y.0008.060318T2115Z-060319T0500Z/
/O.EXT.KEPZ.DU.Y.0001.000000T0000Z-060319T0200Z/
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
INCLUDING THE CITIES OF...LORDSBURG...DEMING
215 PM MST SAT MAR 18 2006

...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...WIND ADVISORY IN EFFECT UNTIL 10 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MST THIS
EVENING. THE BLOWING DUST ADVISORY IS NOW IN EFFECT UNTIL 7 PM
MST THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON WITH
SOME GUSTS TO 45 MPH. BLOWING DUST WILL DEVELOP WITH THESE WINDS
AND VISIBILITIES WILL LOCALLY BE REDUCED TO ONE MILE OR
LESS...ESPECIALLY ALONG SECTIONS OF INTERSTATE 10 FROM DEMING
TO LORDSBURG. MOTORISTS ARE URGED TO USE CAUTION...AS REDUCED
VISIBILITIES MEAN DANGEROUS DRIVING CONDITIONS. THE WINDS AND DUST
ARE FORECAST TO DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NMZ022-190200-
/O.NEW.KEPZ.WI.Y.0008.060318T2115Z-060319T0500Z/
/O.EXB.KEPZ.DU.Y.0001.000000T0000Z-060319T0200Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-
INCLUDING THE CITY OF...SILVER CITY
215 PM MST SAT MAR 18 2006

...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 10 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM
MST THIS EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND
ADVISORY IS IN EFFECT UNTIL 10 PM MST THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON WITH
SOME GUSTS TO 45 MPH. BLOWING DUST WILL DEVELOP WITH THESE WINDS
AND VISIBILITIES WILL LOCALLY BE REDUCED TO ONE MILE OR
LESS...ESPECIALLY ALONG SECTIONS OF INTERSTATE 10 FROM DEMING
TO LORDSBURG. MOTORISTS ARE URGED TO USE CAUTION...AS REDUCED
VISIBILITIES MEAN DANGEROUS DRIVING CONDITIONS. THE WINDS AND DUST
ARE FORECAST TO DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NMZ023-025-190500-
/O.NEW.KEPZ.WI.Y.0008.060318T2115Z-060319T0500Z/
SIERRA COUNTY LAKES REGION-SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...MESCALERO...
CLOUDCROFT...TIMBERON
215 PM MST SAT MAR 18 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MST THIS
EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON WITH
SOME GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...AND MOTORISTS ARE URGED TO USE CAUTION...ESPECIALLY IF
YOU HAVE A HIGH PROFILE VEHICLE. THE WINDS ARE FORECAST TO
DIMINISH LATER THIS EVENING. 0CCASIONAL BLOWING DUST IS STILL
POSSIBLE FOR COUNTIES IN SOUTH-CENTRAL NEW MEXICO AND WEST
TEXAS...HOWEVER IT IS EXPECTED TO REMAIN ISOLATED IN COVERAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH. 

$$

TRIPOLI
2 follow-up statements
000 
WWUS74 KEPZ 182126 CCA
NPWEPZ

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
224 PM MST SAT MAR 18 2006

...BLOWING DUST ADVISORY OVER THE LOWLANDS OF SOUTHWESTERN NEW
MEXICO CONTINUES THIS AFTERNOON...

...WIND ADVISORY IN EFFECT FOR SOUTHERN NEW MEXICO AND WEST TEXAS...

.AN STRONG UPPER LOW OVER SOUTHERN CALIFORNIA WILL SPREAD
INCREASING SOUTHWEST WINDS ALOFT OVER SOUTHWESTERN NEW MEXICO THIS
AFTERNOON. AS A RESULT...WINDS TO 25 TO 35 MPH ARE EXPECTED TO
DEVELOP...WITH GUSTS AS HIGH AS 45 MPH. WINDS THIS STRONG WILL
PRODUCE AREAS OF BLOWING DUST...ESPECIALLY ACROSS THE LOWLANDS.
THE GUSTY WINDS AND BLOWING DUST WILL CREATE HAZARDOUS DRIVING
CONDITIONS. THE WINDS AND DUST ARE EXPECTED TO DIMINISH BY EARLY
THIS EVENING.


NMZ024-032-TXZ055-056-190500-
/O.CAN.KEPZ.DU.Y.0001.000000T0000Z-060319T0000Z/
/O.NEW.KEPZ.WI.Y.0008.060318T2124Z-060319T0500Z/
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...ALAMOGORDO...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
224 PM MST SAT MAR 18 2006

...BLOWING DUST ADVISORY IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 10 PM MST THIS EVENING...



THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MST THIS
EVENING. THE BLOWING DUST ADVISORY HAS BEEN CANCELED. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON WITH
SOME GUSTS TO 45 MPH. MOTORISTS ARE URGED TO USE CAUTION...ESPECIALLY
IF YOU HAVE A HIGH PROFILE VEHICLE. THE WINDS ARE FORECAST TO
DIMINISH LATER THIS EVENING. 0CCASIONAL BLOWING DUST IS STILL
POSSIBLE FOR COUNTIES IN SOUTH-CENTRAL NEW MEXICO AND WEST
TEXAS...HOWEVER IT IS EXPECTED TO REMAIN ISOLATED IN COVERAGE

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NMZ030-031-190200-
/O.NEW.KEPZ.WI.Y.0008.060318T2124Z-060319T0500Z/
/O.EXT.KEPZ.DU.Y.0001.000000T0000Z-060319T0200Z/
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
INCLUDING THE CITIES OF...LORDSBURG...DEMING
224 PM MST SAT MAR 18 2006

...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...WIND ADVISORY IN EFFECT UNTIL 10 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MST THIS
EVENING. THE BLOWING DUST ADVISORY IS NOW IN EFFECT UNTIL 7 PM
MST THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON WITH
SOME GUSTS TO 45 MPH. BLOWING DUST WILL DEVELOP WITH THESE WINDS
AND VISIBILITIES WILL LOCALLY BE REDUCED TO ONE MILE OR
LESS...ESPECIALLY ALONG SECTIONS OF INTERSTATE 10 FROM DEMING
TO LORDSBURG. MOTORISTS ARE URGED TO USE CAUTION...AS REDUCED
VISIBILITIES MEAN DANGEROUS DRIVING CONDITIONS. THE WINDS AND DUST
ARE FORECAST TO DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NMZ022-190200-
/O.NEW.KEPZ.WI.Y.0008.060318T2124Z-060319T0500Z/
/O.EXB.KEPZ.DU.Y.0001.000000T0000Z-060319T0200Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-
INCLUDING THE CITY OF...SILVER CITY
224 PM MST SAT MAR 18 2006

...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 10 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM
MST THIS EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND
ADVISORY IS IN EFFECT UNTIL 10 PM MST THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON WITH
SOME GUSTS TO 45 MPH. BLOWING DUST WILL DEVELOP WITH THESE WINDS
AND VISIBILITIES WILL LOCALLY BE REDUCED TO ONE MILE OR
LESS...ESPECIALLY ALONG SECTIONS OF INTERSTATE 10 FROM DEMING
TO LORDSBURG. MOTORISTS ARE URGED TO USE CAUTION...AS REDUCED
VISIBILITIES MEAN DANGEROUS DRIVING CONDITIONS. THE WINDS AND DUST
ARE FORECAST TO DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NMZ023-025-190500-
/O.COR.KEPZ.WI.Y.0008.060318T2124Z-060319T0500Z/
SIERRA COUNTY LAKES REGION-SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...MESCALERO...
CLOUDCROFT...TIMBERON
224 PM MST SAT MAR 18 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MST THIS
EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON WITH
SOME GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...AND MOTORISTS ARE URGED TO USE CAUTION...ESPECIALLY IF
YOU HAVE A HIGH PROFILE VEHICLE. THE WINDS ARE FORECAST TO
DIMINISH LATER THIS EVENING. 0CCASIONAL BLOWING DUST IS STILL
POSSIBLE FOR COUNTIES IN SOUTH-CENTRAL NEW MEXICO AND WEST
TEXAS...HOWEVER IT IS EXPECTED TO REMAIN ISOLATED IN COVERAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. 

$$

TRIPOLI
000 
WWUS74 KEPZ 182159
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
259 PM MST SAT MAR 18 2006

...BLOWING DUST ADVISORY OVER THE LOWLANDS OF SOUTHWESTERN NEW
MEXICO CONTINUES THIS AFTERNOON...

...WIND ADVISORY IN EFFECT FOR SOUTHERN NEW MEXICO AND WEST
TEXAS...

.AN STRONG UPPER LOW OVER SOUTHERN CALIFORNIA WILL SPREAD
INCREASING SOUTHWEST WINDS ALOFT OVER SOUTHWESTERN NEW MEXICO
THIS AFTERNOON. AS A RESULT...WINDS TO 25 TO 35 MPH ARE EXPECTED
TO DEVELOP...WITH GUSTS AS HIGH AS 45 MPH. WINDS THIS STRONG WILL
PRODUCE AREAS OF BLOWING DUST...ESPECIALLY ACROSS THE LOWLANDS.
THE GUSTY WINDS AND BLOWING DUST WILL CREATE HAZARDOUS DRIVING
CONDITIONS. THE WINDS AND DUST ARE EXPECTED TO DIMINISH BY EARLY
THIS EVENING.

NMZ032-TXZ055-190200-
/O.EXA.KEPZ.DU.Y.0001.000000T0000Z-060319T0200Z/
/O.CON.KEPZ.WI.Y.0008.000000T0000Z-060319T0500Z/
SOUTHERN DESERT-EL PASO-
INCLUDING THE CITIES OF...LAS CRUCES...EL PASO
259 PM MST SAT MAR 18 2006

...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM
MST THIS EVENING. A WIND ADVISORY ALSO REMAINS IN EFFECT UNTIL 10
PM MST THIS EVENING.

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MST THIS
EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON WITH
SOME GUSTS TO 45 MPH. MOTORISTS ARE URGED TO USE CAUTION...
ESPECIALLY IF YOU HAVE A HIGH PROFILE VEHICLE. THE WINDS ARE
FORECAST TO DIMINISH LATER THIS EVENING. 0CCASIONAL BLOWING DUST
IS STILL POSSIBLE FOR COUNTIES IN SOUTH-CENTRAL NEW MEXICO AND
WEST TEXAS...HOWEVER IT IS EXPECTED TO REMAIN ISOLATED IN
COVERAGE

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NMZ022-030-031-190200-
/O.CON.KEPZ.DU.Y.0001.000000T0000Z-060319T0200Z/
/O.CON.KEPZ.WI.Y.0008.000000T0000Z-060319T0500Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SOUTHWEST DESERT/BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-
INCLUDING THE CITIES OF...SILVER CITY...LORDSBURG...DEMING
259 PM MST SAT MAR 18 2006

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING...


SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON WITH
SOME GUSTS TO 45 MPH. BLOWING DUST WILL DEVELOP WITH THESE WINDS
AND VISIBILITIES WILL LOCALLY BE REDUCED TO ONE MILE OR LESS...
ESPECIALLY ALONG SECTIONS OF INTERSTATE 10 FROM DEMING TO
LORDSBURG. MOTORISTS ARE URGED TO USE CAUTION...AS REDUCED
VISIBILITIES MEAN DANGEROUS DRIVING CONDITIONS. THE WINDS AND
DUST ARE FORECAST TO DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NMZ023>025-TXZ056-190500-
/O.CON.KEPZ.WI.Y.0008.000000T0000Z-060319T0500Z/
SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT-
SOUTHERN SACRAMENTO MOUNTAINS-HUDSPETH-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO...
MESCALERO...CLOUDCROFT...TIMBERON...SIERRA BLANCA...DELL CITY
259 PM MST SAT MAR 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING...

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON WITH
SOME GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...AND MOTORISTS ARE URGED TO USE CAUTION...ESPECIALLY IF
YOU HAVE A HIGH PROFILE VEHICLE. THE WINDS ARE FORECAST TO
DIMINISH LATER THIS EVENING. 0CCASIONAL BLOWING DUST IS STILL
POSSIBLE FOR COUNTIES IN SOUTH-CENTRAL NEW MEXICO AND WEST
TEXAS...HOWEVER IT IS EXPECTED TO REMAIN ISOLATED IN COVERAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.

$$
TRIPOLI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 18, 3:15 AM MST, 11 hours earlier.

Area forecast discussion, Mar 18, 3:15 AM MST, 11 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
315 AM MST SAT MAR 18 2006

.SYNOPSIS...
STRONG SOUTHWEST FLOW AHEAD OF AN UPPER LOW OVER CALIFORNIA WILL
KEEP SOME HIGHER CLOUDINESS IN TODAY. WITH INCREASING WINDS ALOFT
THIS AFTERNOON...SURFACE WINDS AND BLOWING DUST ARE FORECAST TO
INCREASE ALSO. THE UPPER LOW NEARS NEW MEXICO SUNDAY MORNING AND
WILL PRODUCE SOME SHOWERS...MOSTLY NORTH AND WEST OF LAS CRUCES.
ADDITIONALLY WINDS AND COOLER TEMPERATURES WILL MOVE ACROSS THE
ENTIRE AREA. DRY WEST FLOW ALOFT WILL RETURN OVER THE AREA MONDAY
AND BRING TEMPERATURES BACK TO NORMAL OR ABOVE BY TUESDAY AND BEYOND.

&&

.DISCUSSION...
AREA REMAINING UNDER SUB-TROPICAL MOISTURE PLUME...PLUME ALMOST MADE
IT EAST OF CWA BUT ANOTHER WAVE OVER THE SONORAN DESERT HAS DRAWN
THE MID/HIGH MOISTURE BACK WESTWARD OVER THE AREA. GFS/ETA STILL
SHOWING THIS BAND CLEARING US BEGINNING IN THE WEST LATE THIS
MORNING AND EAST THIS AFTERNOON. WITH PRESSURE GRADIENT INCREASING
TODAY AND STRONG WINDS ALOFT WE COULD BE LOOKING AT WIND ADVISORY.
BUT BELIEVE THE CLOUDS WILL INHIBIT SOME MIXING...THEREFORE KEEPING
WINDS JUST BELOW ADV CRITERIA. GOOD LOW LEVEL WIND TRAJECTORY AND
WITH FAIRLY DECENT CONVECTIVE TURBULENCE TODAY SHOULD MAKE FOR
RATHER NASTY VSBY/DRIVING CONDITIONS. WILL GO AHEAD AND ISSUE A
BLOWING DUST ADVISORY FOR SOUTHERN PORTIONS OF THE CWA AND LET NEXT
SHIFT RATCHET UP WINDS INTO ADV CATEGORY IF NEEDED.

LATE SEASON WINTER STORM STILL ON TRACK FOR LATE TONIGHT AND SUNDAY.
MAIN LOW REMAINS NORTH OF AREA BUT ENERGY CONTINUING AROUND BOTTOM
OF TROUGH AND DIGGING SOUTH OVER THE AREA. BEST CHANCES STILL NORTH
AND WEST. STILL SOME POTENTIAL FOR MODERATE SNOW OVER THE GILA
MOUNTAINS. PWS ARE PRETTY LOW BUT MODERATE INSTABILITY COULD
PRODUCE BRIEF HEAVY SNOW SHOWER LATER SUNDAY. WILL NOT ISSUE ANY
ADVISORY YET...BUT WILL LET NEXT SHIFT MONITOR THIS. NEITHER GFS/ETA
PUTTING OUT MUCH IN THE WAY OF SNOWFALL. COLD FRONT SHOULD PASS
THROUGH MUCH OF AREA BY LATE AFTERNOON...SO DESPITE BEING WINDY COLD
ADVECTION SHOULD INHIBIT MOST BLOWING DUST.

UPPER LOW MOVES EAST OF AREA RAPIDLY ON MONDAY FOR CLEARING SKIES.
AS FEARED YESTERDAY...THE NEWEST GFS HAS DEVIATED QUITE A BIT WITH
THE NEXT UPPER LOW NOW BRINGING IT WELL NORTH OF THE AREA ON
WEDNESDAY. HAVE TAKEN OUT POPS AND LESSENED CLOUD COVER ON WEDNESDAY
TO REFLECT THIS.

&&

.AVIATION...VALID 18/12Z-19/12Z
VFR CONDITIONS WITH HIGH CIGS OF CIRRUS THROUGH AFTERNOON. SFC WINDS
INCREASING BECOMING 23025G40KT WITH AREAS 3-5 MI BLDU AFT 18Z MAINLY
SOUTH OF A SVC-TCS-SRR LINE. DVLPG AFT 06Z NW DMN...BKN120 FEW -SHRA.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 73  50  62  42  64 /   0   0  10  20   0
SIERRA BLANCA TX        72  44  59  41  65 /   0   0  10  20   0
LAS CRUCES              72  47  60  40  61 /   0   0  30  30   0
ALAMOGORDO              72  51  61  43  62 /   0   0  10  30   0
CLOUDCROFT              50  32  39  24  40 /   0   0  20  30   0
TRUTH OR CONSEQUENCES   70  47  57  37  62 /   0   0  40  30   0
SILVER CITY             60  34  47  31  51 /   0  10  70  40   0
DEMING                  70  46  60  39  62 /   0   0  40  20   0
LORDSBURG               68  44  61  39  64 /   0  10  40  30   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
  BLOWING DUST ADVISORY THIS AFTERNOON FOR NMZ024..030..031..032.
  BLOWING DUST ADVISORY THIS AFTERNOON FOR TXZ055..056.

17 HEFNER
Hazardous weather outlook, Mar 18, 6:15 AM MST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
615 AM MST SAT MAR 18 2006

NMZ022>025-030>032-TXZ055-056-181900-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
615 AM MST SAT MAR 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL INCREASE BY THIS AFTERNOON TO 25 TO 30 MPH. BLOWING DUST
WILL OCCASIONALLY CREATE POOR VISIBILITIES AND PRODUCE POOR DRIVING
CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SHOWERS ARE EXPECTED TO DEVELOP ON SUNDAY ALONG WITH GUSTY WINDS AND
COOLER TEMPERATURES. SNOW LEVELS WILL FALL TO AROUND 6000 FEET
SUNDAY NIGHT...WITH MIXED RAIN AND SNOW POSSIBLE DOWN TO 5000 FEET.
NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 5:18 AM MSTBlowing Dust AdvisoryEPZ14 hr

Nearby

Wind Advisories in New Mexico, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.